Hello, anyone else in a similar situation

Dec of 2013 had a kidney stone on each side. During the process small lowgrade cancerous tumors were found in my bladder. I had to go to a urologist every 3 months to have a cycstoscope run in me to check for tumors. After about 6 months I was given an Xray and they possibly saw a mass on my right kidney. After a CT with contrast you could tell it was cancer. But it was small and appeared to be contained in the kidney. They also saw what looked like a stone just below my left kidney. Tried to put a stent in but it was remnants of a stone and scar tissue. They installed a nefrostomy tube to drain my left kidney. A week later I went into surgery and came out with no right kidney and a left kidney that didn't function, and two days later went on dialysis. Six months later had seizures and in less than a year was diagnosed with RRMS. Tried Tecfidera, stomache couldn't handle it. Tried Copaxone but the reaction to the shots got worse and worse. Been on avonex for about 4 months. Sometimes light flu like symptoms, a lot of depression, I cry at anything.

Skip

Promoted Content

Get email updates from MSAA

MS news, local educational events, vital programs & services

Subscribe now

Promoted by My MSAA Community

5 Replies

oldestnewest
  • Just wanted to add more to my story. About 6 months after loosing my right kidney they removed my left kidney. It turned out to have a cancerous mass on it to. It's been a year and a half and so far I haven't had cancer show up anywhere else. Very lucky finding the cancer.

    My seizures started with a very strange sensation. My wife was driving the pickup and I was riding along when I had a feeling like my fingers twitched but my fingers were in my view and they didn't move. I didn't think too much about it. We got back to the house and just after I got in the door I tried to speak but couldn't open my mouth and thought I was having a stroke. I don't know that it had anything to do with MS but it led to my diagnosis.

    Dealing with hemodialysis 3 times a week and trying to understand all the symptoms and how to deal with them since some of the symptoms of no kidneys and MS can be very similar. I've learned a lot in the 2 years since I lost my kidneys. Mainly, you really have to learn as much as you can, because you are your own best advocate. I learn things every day about myself and how to try and handle my situation, especially the emotional part. I've managed to stay off any medications for that since i'm on way too many allready.

  • @Michael1961, hang in there. You've had a lot to deal with. Congratulations on staying with the Avonex. It made me depressed to but it wore off gradually. By the end of my first year on Avonex depression wasn't a problem. I stayed on it for 3 years.

  • Hi Michael 1961, you do have a lot to deal with! That being said after re-reading your posts you also are a fighter! I was on avonex for 2 years and the depression does lift after some time, in fact I was taken off Lexapro after the 1st year on avonex (I took that for 4 years). Ms alone can cause depression and its important to do whatever you can to "change the channel" so to speak. I don't know how active you can be, go outside, going for a daily walk or a drive with your wife can help. I have found that forcing myself to be around others, even while I was balling my eyes out helped afterwards.(my husband always tries to keep me busy, it's annoying but works) Walking around a mall was good, didn't know anybody there, honestly, it was torture but it did help, it's an awful thing to have your brain turn on you, but you can fight back!! And reaching out to this site shows that you want to~

  • Thanks very much for the reply. I think the reason I joined this site was sort of like therapy for me.

  • Congratulations, Michael1961 on being so strong! You definitely have a plateful. I just read on the MS News Today that seizures can be a rather uncommon symptom of MS. I had seizures as a side effect of taking Ampyra, but after I got off it they never happened again. Keep fighting, talk with your doctor about the symptoms, and good luck on the Avonex! Stay strong!

You may also like...